1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Blood pressure tablets giving me swollen feet?

Discussion in 'Type 1 Diabetes' started by secrettheatre, Jun 21, 2009.

  1. secrettheatre

    secrettheatre · Active Member

    Messages:
    30
    Likes Received:
    0
    Trophy Points:
    26
    I get swollen feet, and I think it's due to the blood pressure tablets I'm taking - 10mg each of Ramipril and Amlodipine. I suspect it's the latter that's the actual culprit - I cut that one down to 5mg for a while and my feet seemed much better. I believe this is one of the known side-effects. These meds do seem to be keeping my BP under control - it was 130/80 last time I had it checked (my target was 140/90). So if it's an unavoidable side effect I'll live with it. In any case, it's not permanent, the swelling does go down as the day progresses. Has anyone else experienced anything similar, or know of someone (even non-diabetic) who's had a similar reaction to these drugs?

    Chris
     
  2. wiflib

    wiflib Type 2 (in remission!) · Well-Known Member

    Messages:
    1,966
    Likes Received:
    712
    Trophy Points:
    173
    Yep. A friend of mine on no other meds. BP 170/110. I can't remember which drug it was but her normally very thin legs and ankles ballooned. Back to normal within 24 hours of stopping them.

    wiflib
     
  3. cugila

    cugila · Master

    Messages:
    10,272
    Likes Received:
    98
    Trophy Points:
    118
    As wiflib says, this is probably due to the drug you mentioned Amlodipine.

    One of it's many side effects is oedema. (water retention)

    Speaking from experience I too was on this drug and when I got up in the mornings I couldn't put my shoes on the swelling was so bad !! :(

    I went to see my GP and was changed to another drug which didn't have the same effect. Sorted.

    So, see your GP and point out this unwanted side effect. Get your prescription changed.

    Ken.
     
  4. totsy

    totsy Type 1 · Well-Known Member

    Messages:
    3,041
    Likes Received:
    364
    Trophy Points:
    123
    yep, my mum was exactly the same, saw gp he changed them for her as she couldnt even get her shoes on :(
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook